Alert archive / Oklahoma / River Flood Warnings in 2019

River Flood Warning 103, NWS Tulsa, OK

October 6, 2019Cherokee County, Delaware County, Oklahoma

NWS Tulsa, OK issued this river flood warning at Oct 6, 2019, 1:53 PM CDT for Cherokee County, Delaware County, Oklahoma. It took effect at Oct 6, 2019, 4:12 PM CDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Oct 6, 2019, 1:53 PM CDT (18:53 UTC)
In effect from
Oct 6, 2019, 4:12 PM CDT
Expired
Oct 7, 2019, 8:05 AM CDT
In force
16 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
Minor

Counties Cherokee County, OK, Delaware County, OK

The river

Written for the forecast point Flint Creek (OK) near Kansas (KNSO2).

Action stage
8 ft
Minor stage
11 ft
Moderate stage
13 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07196000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Oct 6, 12:01 PM CDT, 1 hour 52 minutes earlier.

Area forecast discussion, Oct 6, 12:01 PM CDT, 1 hour 52 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1201 PM CDT Sun Oct 6 2019

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Nearly stationary frontal boundary situated across SE OK through
NW AR will continue to focus convection currently impacting the NW
AR sites, and later this afternoon for KMLC and KFSM. MVFR cigs
across the NE OK and NW AR sites will improve to VFR late
afternoon or early evening, however as skies clear fog potential
will increase overnight at the NW AR sites. Otherwise, VFR
elements to prevail across the NE OK and NW sites for the
remainder of the period. Front to clear KFSM and KMLC by early
evening, and TSRA impacts at those sites will also diminish in
00z-02z time frame. VFR elements to prevail at those sites for the
remainder of the period.

&&

.PREV DISCUSSION... /Issued 959 AM CDT Sun Oct 6 2019/

..UPDATE...

DISCUSSION...
Except for the more widespread area of heavy rainfall moving over
the already soaked portions of Benton and Washington counties in
northwest Arkansas, additional activity that has redeveloped to
the west in northeast Oklahoma is, as expected, more scattered and
less electrified. This trend should spread into far northwest
Arkansas through the rest of the morning, providing a brief
periodic respite for this morning's flooded areas. Still expect a
transition in the heavier rainfall and main thunderstorm
potential into southeast Oklahoma and west central Arkansas around
mid afternoon, with some isolated severe potential much like
yesterday's activity near the front. Earlier update increased the
temporal resolution of today's shower and thunderstorm chances,
delaying the highest POPs along the front until the 4-7pm time
frame. Expect additional updates through the morning as the
ongoing activity clears portions of the area.

PREV DISCUSSION... /Issued 611 AM CDT Sun Oct 6 2019/

AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Showers and embedded thunderstorms will continue along/north of
US 412 for a few more hours, with an overall southward shift
through the morning. MVFR to IFR conditions likely to accompany
storms. Additional showers and storms will develop through the
afternoon as a cold front presently near I-40 begins to surge
south, with most favored area for storms trending into SE OK.
Period of gusty north winds this afternoon and evening with winds
decreasing and flight conditions improving.

PREV DISCUSSION... /Issued 257 AM CDT Sun Oct 6 2019/

DISCUSSION...
Clusters of storms are currently ongoing across northeast OK into
northwest AR, along/north of an elevated front within a zone of
rather impressive isentropic lift. Pockets of heavy rain can be
expected into the morning hours, and a few of the stronger storms
may produce some small hail. The better chances for storms will
shift farther south this afternoon as the cold front surges
southeast. Expect a large range in temperatures today, with highs
holding in the 60s across northeast OK to readings pushing 90 near
the Red River.

Partial clearing will allow temperatures to fall into the 40s
across much of the area by Monday morning, with some upper 30s
possible in northwest AR Tuesday morning as the surface high
settles over the region.

ECMWF/GFS remain in reasonable agreement bringing a strong cold
front through the area Thursday night into Friday (with the GFS
being just a bit faster). Shower and thunderstorm chances will be
on the increase during this period, with a good shot of colder air
Friday and into the weekend. Expect some lows in the 30s by
Saturday morning, especially in the valleys areas of northwest AR.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION.....23
Hazardous weather outlook, Oct 6, 12:56 PM CDT, 57 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1256 PM CDT Sun Oct 6 2019

ARZ001-002-010-011-019-020-029-OKZ049-053>076-071015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1256 PM CDT Sun Oct 6 2019

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Southeast Oklahoma and West Central Arkansas.
	ONSET...Mid Afternoon.

FLASH FLOOD.
	RISK...Significant.
	AREA...Far Northwest Arkansas.
	ONSET...Ongoing.

HEAVY RAIN.
	RISK...Limited.
	AREA...South and east of Interstate 44.
	ONSET...Ongoing.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Eastern Oklahoma.
	ONSET...Mid to Late Afternoon.

DISCUSSION...
Widespread and significant flash flooding is ongoing across parts
of far northwest Arkansas due to earlier heavy rainfall. Periods
of heavy rainfall will continue across this same area through mid
afternoon, which will worsen the ongoing flooding. Overall,
rainfall rates are lower than with earlier activity and this trend
should continue into mid to late afternoon.

Farther south, additional thunderstorms are expected to develop
along a now-stationary front that will begin to move southward
again this afternoon. A few of these storms may be severe, with
winds to 65 mph and hail to the size of half dollars possible.
Locally heavy rainfall may also occur with these storms. Much of
this activity will shift south of the area by early Monday
morning.

In addition to the thunderstorm and flash flooding threats, north
to northeasterly winds will increase during the mid to late
afternoon hours as the front moves southward. Gusts near 25 mph
will be possible through the evening across parts of eastern
Oklahoma.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.
MONDAY AND TUESDAY...No Hazards.
WEDNESDAY...Thunderstorm Potential.
THURSDAY...Thunderstorm Potential...High Wind Potential...
           Heavy Rain Potential.
FRIDAY...Thunderstorm Potential...High Wind Potential.
SATURDAY...No Hazards.

EXTENDED DISCUSSION...
Quiet weather with seasonable temperatures is expected early in
the week. Another strong cold front will lead to the next chance
of thunderstorms and heavy rainfall by the latter half of next
week.

weather.gov/tulsa contains additional information.

In the hours before

Local storm report, Oct 6, 10:51 AM CDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1051 AM CDT SUN OCT 6 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1038 AM     FLASH FLOOD      2 NNE TONTITOWN         36.20N 94.22W
10/06/2019                   WASHINGTON         AR   DEPT OF HIGHWAYS

            BOTH DIRECTIONS OF HIGHWAY 112 BETWEEN TONTITOWN AND ELM
            SPRINGS ARE CLOSED DUE TO HIGH WATER.

&&

JDS
Local storm report, Oct 6, 11:49 AM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1149 AM CDT SUN OCT 6 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1146 AM     FLASH FLOOD      CAVE SPRINGS            36.26N 94.23W
10/06/2019                   BENTON             AR   COUNTY OFFICIAL

            BROADCAST MEDIA RELAYED INFORMATION FROM BENTON COUNTY
            OFFICIALS. THREE PEOPLE RESCUED FROM FLOOD WATERS IN CAVE
            SPRINGS.

1146 AM     FLASH FLOOD      HIGHFILL                36.26N 94.36W
10/06/2019                   BENTON             AR   COUNTY OFFICIAL

            BROADCAST MEDIA RELAYED INFORMATION FROM BENTON COUNTY
            OFFICIALS. ONE PERSON RESCUED FROM FLOOD WATERS ON
            HIGHWAY 12.

&&

KAH
Local storm report, Oct 6, 1:20 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
120 PM CDT SUN OCT 6 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1051 AM     FLASH FLOOD      SPRINGDALE              36.19N 94.13W
10/06/2019                   WASHINGTON         AR   DEPT OF HIGHWAYS

            WESTBOUND LANE OF HIGHWAY 412, BETWEEN S POWELL ST AND
            HIGHWAY 265 IS CLOSED.

&&

JDS
Local storm report, Oct 6, 1:22 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
122 PM CDT SUN OCT 6 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1126 AM     FLASH FLOOD      FAYETTEVILLE            36.06N 94.16W
10/06/2019                   WASHINGTON         AR   DEPT OF HIGHWAYS

            BOTH LANES OF HIGHWAY 112 BETWEEN W VAN ASCHE DRIVE AND
            HIGHWAY 49 ARE CLOSED DUE TO FLOODING.

&&

JDS
Local storm report, Oct 6, 1:27 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
127 PM CDT SUN OCT 6 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1224 PM     FLASH FLOOD      GENTRY                  36.27N 94.48W
10/06/2019                   BENTON             AR   PUBLIC

            ROADWAY FLOODED AT HIGHWAY 59 AND DAWN HILL ROAD EAST IN
            GENTRY. SOCIAL MEDIA REPORT.

&&

JDS
Local storm report, Oct 6, 1:30 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
130 PM CDT SUN OCT 6 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 PM     FLASH FLOOD      CAVE SPRINGS            36.26N 94.23W
10/06/2019                   BENTON             AR   BROADCAST MEDIA

            VIDEO OF WATER RUSHING INTO BASEMENT OF A HOME IN CAVE
            SPRINGS. SOCIAL MEDIA REPORT.

&&

JDS

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 5, 9:42 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Delaware, Mayes48 min
Oct 5, 9:50 PM CDTSpecial Weather StatementTSARogers40 min
Oct 5, 10:28 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee34 min
Oct 6, 3:57 AM CDTAreal Flood AdvisoryTSACraig, Delaware, Mayes, Nowata, Rogers, Tulsa and 1 more3 hr
Oct 6, 6:17 AM CDTFlash Flood WarningTSADelaware, Mayes3 hr
Oct 6, 8:10 AM CDTRiver Flood WarningTSAAdair, Delaware33 hr
Oct 6, 8:10 AM CDTRiver Flood WarningTSAAdair, Cherokee, Delaware46 hr
Oct 6, 8:10 AM CDTRiver Flood WarningTSACherokee55 hr
Oct 6, 8:13 AM CDTRiver Flood AdvisoryTSACherokee, Delaware7 hr
Oct 6, 9:13 AM CDTAreal Flood WarningTSADelaware, Mayes12 hr
Oct 6, 2:21 PM CDTSpecial Weather StatementTSAHaskell39 min
Oct 6, 2:33 PM CDTSevere Thunderstorm WarningTSAHaskell, LeFlore, Sequoyah57 min
Oct 6, 3:02 PM CDTSevere Thunderstorm WarningTSALeFlore, Sequoyah58 min
Oct 6, 3:25 PM CDTSpecial Weather StatementTSAMuskogee50 min
Oct 6, 3:29 PM CDTSpecial Weather StatementTSASequoyah46 min
Oct 6, 3:50 PM CDTSpecial Weather StatementTSALatimer40 min
Oct 6, 3:55 PM CDTSevere Thunderstorm WarningTSALeFlore65 min
Oct 6, 4:30 PM CDTSpecial Weather StatementTSALeFlore45 min
Oct 6, 4:53 PM CDTSpecial Weather StatementTSAPushmataha52 min
Oct 6, 5:40 PM CDTSpecial Weather StatementTSALeFlore35 min
Oct 5, 11:11 PM CDTAreal Flood AdvisoryTSABenton, Washington2 hr
Oct 5, 11:28 PM CDTSpecial Weather StatementTSAMadison47 min
Oct 5, 11:45 PM CDTSevere Thunderstorm WarningTSABenton, Carroll, Madison, Washington45 min
Oct 6, 12:31 AM CDTSpecial Weather StatementTSABenton44 min
Oct 6, 2:00 AM CDTSpecial Weather StatementTSACarroll45 min
Oct 6, 5:03 AM CDTAreal Flood AdvisoryTSABenton, Madison, Washington3 hr
Oct 6, 5:46 AM CDTFlash Flood WarningTSABenton, Washington4 hr
Oct 6, 7:55 AM CDTAreal Flood AdvisoryTSAMadison3 hr
Oct 6, 9:31 AM CDTFlash Flood WarningTSABenton, Washington4 hr
Oct 6, 1:26 PM CDTFlash Flood WarningTSABenton4 hr
Oct 6, 1:31 PM CDTAreal Flood WarningTSABenton, Washington12 hr
Oct 6, 3:06 PM CDTAreal Flood AdvisoryTSACarroll, Madison3 hr
Oct 6, 5:32 PM CDTAreal Flood WarningTSABenton, Washington24 hr

Nearby

River Flood Warnings in Oklahoma, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.